Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Swollen lymph nodes under arms and groin hurts and have sores. Could this be signs of lymphoma?

Answered by
Dr.
Dr. Vivek Chail

Radiologist

Practicing since :2002

Answered : 6536 Questions

default
Posted on Sat, 16 Nov 2013 in Lymphoma
Question: Yes, I have a son whose lymphnodes swell all the time. Under his arms they swell really bad and the ones in his groinhurt so bad it makes him cry! Also his face swells as his hand or foot may do. He has sores that come and go plus more things. Could this be signs of Lymphoma?
doctor
Answered by Dr. Vivek Chail 1 hour later
Brief Answer:
Most likely infective cause, needs clinical check

Detailed Answer:
Hi
Thanks for writing in to us.

I have read your query in detail.

Lymph nodes may be found singly or in groups. And they may be as small as the head of a pin or as large as an olive. Groups of lymph nodes can be felt in the neck, groin, and underarms. Lymph nodes generally are not tender or painful. Most lymph nodes in the body cannot be felt.

Lymph nodes often swell in one location when a problem such as an injury, infection, or tumor develops in or near the lymph node. Which lymph nodes are swollen can help identify the problem.

Glands in the armpit (axillary lymph nodes) may swell from an injury or infection to the arm or hand.
The lymph nodes in the groin (femoral or inguinal lymph nodes) may swell from an injury or infection in the foot, leg, groin, or genitals. In rare cases, testicular cancer, lymphoma, or melanoma may cause a lump in this area.

When lymph nodes swell in two or more areas of the body, it is called generalized lymphadenopathy. This may be caused by:

1. Any viral illness, such as measles, rubella, chickenpox (varicella), or mumps.
Mononucleosis (Epstein-Barr virus), which results in fever, sore throat, and fatigue, or cytomegalovirus (CMV), a viral infection that causes symptoms similar to those of mononucleosis.

2. Any bacterial illness, such as strep throat (caused by the streptococcus bacterium) or Lyme disease (a bacterial infection spread by certain types of ticks).

3. Side effects of phenytoin (Dilantin), a medicine used to prevent seizures.

4. Side effects of measles-mumps-rubella (MMR) vaccination.

5. Cancer, such as leukemia, Hodgkin's disease, and non-Hodgkin's lymphoma.

6. Acquired immunodeficiency syndrome (AIDS), which develops after contracting HIV (human immunodeficiency virus). This virus attacks the immune system, making it difficult for the body to fight off infection and some disease.

7. Syphilis, a sexually transmitted disease.

8. Tuberculosis, a chronic bacterial infection can cause matted lymph nodes.

If the lymph nodes are painful and cause cores, it is less likely to be due to any cancer or lymphoma.

Lymph nodes may remain swollen or firm long after an initial infection is gone.

Treatment for swollen glands focuses on treating the cause. For example, a bacterial infection may be treated with antibiotics, while a viral infection often goes away on its own. If cancer is suspected, a biopsy may be done to confirm the diagnosis.

Any swollen lymph nodes that don't go away or return to normal size over about a month should be checked by your doctor.

I hope this answers your query.
Do write in in case of doubts.

Regards,
Dr.Vivek
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Procedures
Medical Topics

Recent questions on  Tuberculosis

doctor1 MD

im preethi for the past 2yrs im getting itching in my total body and now it is spread to the face . itching portion becomes black dots. now my total body is full of black dots and in my skin also. what is the cure for itching and black dots . pls say me the solution.

doctor1 MD

i am undergoing treatment for TB for 3 months now, during my medication i started to have erectile problems sometimes its difficult to erect and sometimes lose the erection during intercourse. Is this side effect of the my treatment and medication that i am taking?

doctor1 MD

Hi Doc, I am 48 yo male. I am married and also likes men. I am having an ejaculation without getting a proper hard on while being sucked. I had some medications for 8 months for tuberculosis. I did not have sex during the medication time. I am not able to get a strong erection as well. Now I am too anxious or too nervous when the moment arrives. Please help.

doctor1 MD

Hi, I have had UTI like symptoms for 5 years. I have had many, many cultures - all neg. I have also had a bladder ultrasound - again normal, I have tried creams for dermatitis etc. I just read recently that Latent TB can show symptoms of a UTI - 5 years ago - when symptoms first appeared, I was working in an orphanage in Central Asia (ex-soviet state) when drug resistant TB was rife and visiting children regularly in a TB hospital, so I have definitely been exposed. I had terrible pneumonia last year which took a long time to diagnose, and for a while they suspected TB but it didn t show up in my lungs. Could it still possible cause for my UTI - is it worth getting checked?

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!